IDEAS home Printed from https://ideas.repec.org/p/fip/fedmem/58.html
   My bibliography  Save this paper

Computing Markov perfect Nash equilibria: numerical implications of a dynamic differentiated product model

Author

Listed:
  • Ariel Pakes
  • Paul McGuire

Abstract

In this article we develop and illustrate a simple algorithm for computing Markov-perfect Nash equilibria. The advantage of the Markov-perfect framework is that it is flexible enough to reproduce important aspects of reality in a variety of market settings. As a result, we hope that our article and (perhaps improved) versions of the associated algorithms will eventually be a part of a tool kit that allows researchers to go back and forth between the implications of economic theory and the characteristics of alternative datasets.
(This abstract was borrowed from another version of this item.)

Suggested Citation

  • Ariel Pakes & Paul McGuire, 1992. "Computing Markov perfect Nash equilibria: numerical implications of a dynamic differentiated product model," Discussion Paper / Institute for Empirical Macroeconomics 58, Federal Reserve Bank of Minneapolis.
  • Handle: RePEc:fip:fedmem:58
    as

    Download full text from publisher

    File URL: http://www.minneapolisfed.org/research/common/pub_detail.cfm?pb_autonum_id=56
    Download Restriction: no

    File URL: http://www.minneapolisfed.org/research/DP/DP58.pdf
    Download Restriction: no

    Other versions of this item:

    References listed on IDEAS

    as
    1. Lacy Glenn Thomas, 1990. "Regulation and Firm Size: FDA Impacts on Innovation," RAND Journal of Economics, The RAND Corporation, vol. 21(4), pages 497-517, Winter.
    2. Newey, Whitney K, 1990. "Efficient Instrumental Variables Estimation of Nonlinear Models," Econometrica, Econometric Society, vol. 58(4), pages 809-837, July.
    3. Taylor, John B & Uhlig, Harald, 1990. "Solving Nonlinear Stochastic Growth Models: A Comparison of Alternative Solution Methods," Journal of Business & Economic Statistics, American Statistical Association, vol. 8(1), pages 1-17, January.
    4. Caplin, Andrew & Nalebuff, Barry, 1991. "Aggregation and Imperfect Competition: On the Existence of Equilibrium," Econometrica, Econometric Society, vol. 59(1), pages 25-59, January.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Keywords

    Econometric models;

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:fip:fedmem:58. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Janelle Ruswick). General contact details of provider: http://edirc.repec.org/data/frbmnus.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.